MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-18
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield (ped2) which failed to open at the distal and proximal ends.The patient was undergoing a procedure for flow diverter treatment of an internal carotid artery (ica) clinoid segment unruptured 4.7mm dissection after a traumatic injury.The distal landing zone was 7mm; the proximal landing zone was 9mm.Patient's vessel tortuosity was moderate.It was reported that the ped2 and all accessory devices were prepared as indicated in the instructions for use (ifu).The doctor was unsure if the use was per labeling/ifu as the device was being used to treat a traumatic dissection and not an aneurysm and it is confirmed that the use is off-label.Per the pipeline flex with shield ifu: "the pipeline¿ flex embolization device with shield technology¿ is intended for endovascular embolization of cerebral aneurysms." the stent did not open at the distal end, opened through the middle segment, but the proximal end did not open either.It was noted that the ped2 was not positioned in a bend.The pipeline was resheathed and deployed more than 2 times (one time 25% deployed, 1 time 60% deployed and another time more than 50%).No other steps or devices were used to open the pipeline.The pipeline was resheathed and removed with the microcatheter.A pipeline 4.75 x30 device was then used and successfully implanted.There was no harm or injury to the patient associated with this event.Ancillary devices: phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported additional information received reported there was no resistance during delivery of the pipeline.The cause of the failure to open was not determined.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519), camera (panasonic lumix dmc-zs5); ruler (m-83361) ¿ as found condition: the pipeline flex shield was returned inside the outer carton, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation.The braid's distal end was not open and frayed.The proximal end of the braid was opened and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ conclusion: based on the returned device, the customer complaint was confirmed to have a failure to open at the distal end, as the braid's distal end was not open and frayed.However, the customer report "failure open at the proximal end" was not confirmed, as the proximal end of the braid was found to be open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, a damaged braid, or deployment of the braid in the vessel bend.The customer indicated that vessel tortuosity was moderate and the braid was not positioned in the vessel bend, eliminating these as potential causes.It is possible that damage to the braid contributed to the issue of failure to open.The braid can become damaged due to resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/resheathing the braid against resistance.However, the cause of the braid damage could not be determined.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23360448
Report Number2029214-2025-02261
Device Sequence Number21048772
Product Code OUT
UDI-Device Identifier00763000284718
UDI-Public(01)00763000284718(17)260314(10)B532987
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model NumberPED2-500-18
Device Catalogue NumberPED2-500-18
Device Lot NumberB532987
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer10/22/2025
12/19/2025
Initial Report FDA Received Date10/22/2025
Supplement Report FDA Received Date11/21/2025
01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown